Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2007, 12:46 PM CDT for Mercer County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 12:46 PM CDT (17:46 UTC)
- Expired
- May 26, 2007, 1:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Mercer County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 261747
SVRDVN
ILC131-261815-
/O.NEW.KDVN.SV.W.0043.070526T1746Z-070526T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 115 PM CDT.
* AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY NEAR SEATON...OR ABOUT 8
MILES SOUTHWEST OF ALEDO...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURGESS AROUND 1255 PM CDT...
VIOLA...WANLOCK...SHALE CITY AND MATHERVILLE AROUND 100 PM CDT...
BODEN AROUND 105 PM CDT...
NEW WINDSOR AND CABLE AROUND 110 PM CDT...
6 MILES SOUTHEAST OF SHERRARD AROUND 115 PM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS WARNING REPLACES THE EARLIER WARNING FOR MERCER...HENDERSON...
LOUISA AND DES MOINES COUNTY.
LAT...LON 4107 9094 4117 9097 4119 9086 4133 9051
4133 9044 4113 9044 4109 9060 4107 9063
4107 9082
$$
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:55 AM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 26, 6:55 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 655 AM CDT SAT MAY 26 2007 .UPDATE...CONVECTION BREAKING OUT IN ERNEST AS MOISTURE FLUX/SPEED CONVERGENCE AT H85 STRENGTHENS. AS A RESULT HAVE UPDATED CURRENT FCST TO BRING IN HIGHER POPS QUICKER THAN EXPECTED. .AVIATION UPDATE...IFR CIGS HAVE QUICKLY DEVELOPED SINCE 08Z ACROSS THE FCST AREA AND ARE IMPACTING ALL TAF SITES. IFR IMPACTS SHOULD BE FAIRLY SHORT LIVED AS SFC AND H85 WARM FRONTS CONTINUE TO SLOWLY MOVE NORTH. CIGS SHOULD IMPROVE TO MVFR DURING THE MORNING HOURS. CONVECTION HAS DEVELOPED MUCH QUICKER THAN EXPECTED DUE TO INCREASED MOISTURE/SPEED CONVERGENCE AT H85. DRIER ATMOSPHERE AT KDBQ SHOULD RESULT IN PRECIP HOLDING OFF FOR A FEW MORE HOURS WITH TSRA IMPACTS AT THE REMAINING SITES. ...08... /PREVIOUS DISCUSSION/ .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON AND TONIGHT BRINGING A ROUND OF PRECIPITATION TO THE AREA. THIS FRONT IS FORECAST TO STALL OUT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS ON SUNDAY BEFORE HEADING BACK NORTH AS A WARM FRONT ON MONDAY. ALTHOUGH THE HOLIDAY WEEKEND WILL BE WET...THERE SHOULD BE MANY HOURS OF DRY WEATHER. && .SHORT TERM...TODAY AND TONIGHT... WX TO BE INTERESTING FOR THE NEXT 24 HRS. CURRENT WARM FRONT SITTING OVER THE AREA GENERATING WAA CONVECTION IN THE NORTHEAST QUADRANT OF THE CWFA. LLJ TO AID IN MOISTURE/SPEED CONVERGENCE THROUGH DAWN WHICH MAY ALLOW SOME ISOLATED SHRA/TSRA TO DEVELOP OVER THE REMAINDER OF THE CWFA. 06Z RUC SHOWS MOISTURE/SPEED CONVERGENCE TO BECOME STRONGER DURING THE MORNING AND AFTERNOON AS SYNOPTIC SCALE LIFT INCREASES IN RESPONSE TO APPROACHING SHORTWAVE. BEST CHANCES FOR PRECIP LOOK TO BE THIS AFTERNOON/EVENING AS THE COLD FRONT APPROACHES. PRECIP SHOULD START SHUTTING DOWN FROM NORTHWEST TO SOUTHEAST AFTER 06Z TONIGHT AS BETTER LIFT/MOISTURE GETS SHUNTED OFF TO THE SOUTH AND EAST. ...08... .LONG TERM...SUNDAY THROUGH FRIDAY... THIS PERIOD IS DOMINATED BY PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS AS AN ACTIVE UNSETTLED PATTERN TRANSITIONS INTO AN ACTIVE COOLER UNSETTLED PATTERN. ALL IN ALL...THIS REMAINS WELCOME NEWS GIVEN OUR CURRENT RAINFALL DEFICITS IN OUR EASTERN 2/3. SUNDAY SHOULD SEE PLEASANT AND DRY CONDITIONS GENERALLY FROM HIGHWAY 30 NORTH...WITH A INCREASING CHANCES FOR SHOWERS AND THUNDER FARTHER SOUTH. MORE OR LESS...DESPITE RAINFALL POTENTIAL THIS SHOULD BE PRIMARILY DRY DAY EVEN IN THE SOUTH. SUNDAY NIGHT THROUGH MONDAY NIGHT...MOIST WARM ADVECTION AND WEAK FORCING WILL KICK IN ONCE AGAIN...MUCH LIKE TONIGHT AND EARLY TODAY. THE RESULT WILL BE SCATTERED SHOWERS AND SOME THUNDERSTORMS AREA WIDE. THE NEXT SHOT AT ORGANIZED RAINFALL SHOULD BE ASSOCIATED WITH THE SLOW MOVING UPPER LOW AND SURFACE COLD FRONT APPROACHING THE AREA BY TUESDAY NIGHT AND WEDNESDAY. WHILE THERE IS STILL SOME UNCERTAINTY ON HOW THE EXTENDED SOLUTIONS WILL HANDLE THIS UPPER LOW...THEY ARE GENERALLY IN MUCH BETTER AGREEMENT ON THE 00Z RUNS THROUGH TUESDAY NIGHT. HOWEVER...THE UKMET AND GFS SOLUTIONS FAVOR A CUT OFF UPPER LOW PERSISTING BEYOND THIS TIME...AND THE 00Z ECMWF A COMPLEX WEAK TROF WITH SIGNIFICANT ENERGY IN THE GULF OF MEXICO. THIS ECMWF SOLUTION IS A DRAMATIC DEPARTURE FROM ITS PREVIOUS SOLUTIONS WHICH SHOWED A MAJOR COLD WAVE FOR EARLY JUNE. WHILE THIS WAS FAVORED EARLIER...IT DOES SEEM LESS LIKELY AT THIS POINT. ...ERVIN... && .AVIATION... OVERALL MVFR CEILINGS EXPECTED ACROSS THE ENTIRE AREA DUE TO PROXIMITY OF SFC AND H85 WARM FRONTS. TAF SITES MAY BRIEFLY GO VFR DURING THE DAY BUT MVFR SHOULD BE PREDOMINANT. SCATTERED SHRA/TSRA IS EXPECTED TO INCREASE IN COVERAGE DURING THE DAY WITH THE HIGHEST COVERAGE DURING THE AFTERNOON/EVENING HOURS. CONDITIONS SHOULD SLOWLY IMPROVE FROM NORTHWEST TO SOUTHEAST AFTER 27/06Z. ...08... DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/ERVIN
Hazardous weather outlook, May 26, 4:25 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 AM CDT SAT MAY 26 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 425 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE AREA. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A DUBUQUE TO OSKALOOSA LINE THIS AFTERNOON AND EVENING. CURRENTLY...THE PRIMARY THREATS ARE HAIL AND HIGH WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA NEARLY EVERY DAY THROUGH WEDNESDAY NIGHT. OVERALL... THE THREAT FOR SEVERE WEATHER APPEARS LOW...THOUGH EXACT DETAILS OF ANY THUNDERSTORM EVENT ARE UNCLEAR AND MAY LATER INCLUDE SOME RISK OF STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. 08/ERVIN
In the hours before
Special weather statement, May 26, 11:09 AM CDT, 1 hour 37 minutes before
IAZ065>068-261700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL NOON CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
CLINTON...CEDAR...SCOTT AND MUSCATINE
INCLUDING THE FOLLOWING LOCATIONS
BENNETT...BLUE GRASS...CALAMUS...CHARLOTTE...CLARENCE...
DAVENPORT...DELMAR...DEWITT...DONAHUE...DURANT...ELDRIDGE...
GRAND MOUND...LONG GROVE...LOST NATION...LOW MOOR...LOWDEN...
MCCAUSLAND...MUSCATINE...PRINCETON...STANWOOD...TORONTO...
WALCOTT...WELTON AND WHEATLAND
AT 1105 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST
OF CLARENCE TO BENNETT TO 6 MILES NORTHEAST OF MUSCATINE...OR ALONG
A LINE EXTENDING FROM 8 MILES EAST OF TIPTON TO 6 MILES NORTHEAST OF
MUSCATINE...MOVING EAST AT 30 MPH.
THIS LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 45
MPH...A BRIEF HEAVY DOWNPOUR AND FREQUENT DANGEROUS LIGHTNING. IF
THESE STORMS APPROACH YOUR LOCATION...MOVE INDOORS AND STAY AWAY
FROM WINDOWS.Special weather statement, May 26, 11:44 AM CDT, 1 hour 2 minutes before
IAZ078-088-089-261715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 AM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1215 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DES MOINES...HENRY AND LOUISA
INCLUDING THE FOLLOWING LOCATIONS
AMBER...DANVILLE...LOWELL...MEDIAPOLIS...MORNING SUN...MOUNT
PLEASANT...MOUNT UNION...NEW LONDON...OAKVILLE...ROME...SALEM...
TOOLESBORO...WAPELLO AND WINFIELD
AT 1143 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
MORNING SUN TO NEW LONDON TO 4 MILES SOUTHWEST OF SALEM...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF WAPELLO TO 9 MILES EAST OF
MOUNT PLEASANT TO 12 MILES SOUTHWEST OF MOUNT PLEASANT...MOVING EAST
AT 25 MPH.
THIS LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 45
MPH...SMALL HAIL...A BRIEF HEAVY DOWNPOUR AND FREQUENT DANGEROUS
LIGHTNING. IF THESE STORMS APPROACH YOUR LOCATION...MOVE INDOORS
AND STAY AWAY FROM WINDOWS.Special weather statement, May 26, 11:50 AM CDT, 56 minutes before
IAZ040-041-051-052-261730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 AM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1230 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DELAWARE...BUCHANAN...NORTHERN BENTON AND NORTHERN LINN
INCLUDING THE FOLLOWING LOCATIONS
ALBURNETT...CENTER POINT...CENTRAL CITY...COGGON...DELAWARE...
DELHI...DUNDEE...EARLVILLE...GARRISON...GREELEY...HOPKINTON...
MANCHESTER...MASONVILLE...ONEIDA...PARIS...PRAIRIEBURG...
QUASQUETON...ROWLEY...RYAN...TROY MILLS...URBANA...VINTON...
WALKER...WAUBEEK AND WINTHROP
AT 1147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM WINTHROP TO 4
MILES NORTH OF URBANA TO GARRISON...OR ALONG A LINE EXTENDING FROM 7
MILES EAST OF INDEPENDENCE TO 11 MILES NORTHEAST OF VINTON TO 5
MILES WEST OF VINTON...MOVING EAST AT 30 MPH.
THIS LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 45
MPH...SMALL HAIL...A BRIEF HEAVY DOWNPOUR AND FREQUENT DANGEROUS
LIGHTNING. IF THESE STORMS APPROACH YOUR LOCATION...MOVE INDOORS
AND STAY AWAY FROM WINDOWS.Local storm report, May 26, 12:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL MEDIAPOLIS 41.01N 91.16W
05/26/2007 E1.00 INCH DES MOINES IA TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:16 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer | 29 min |
| May 26, 1:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 23 min |
| May 26, 1:22 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.